Mellin transforms and asymptotics: Finite differences and Rice's integrals

Philippe Flajolet, Robert Sedgewick

Research output: Contribution to journalArticlepeer-review

158 Scopus citations


High order differences of simple number sequences may be analysed asymptotically by means of integral representations, residue calculus, and contour integration. This technique, akin to Mellin transform asymptotics, is put in perspective and illustrated by means of several examples related to combinatorics and the analysis of algorithms like digital tries, digital search trees, quadtrees, and distributed leader election.

Original languageEnglish (US)
Pages (from-to)101-124
Number of pages24
JournalTheoretical Computer Science
Issue number1-2
StatePublished - Jun 26 1995

All Science Journal Classification (ASJC) codes

  • Theoretical Computer Science
  • General Computer Science


Dive into the research topics of 'Mellin transforms and asymptotics: Finite differences and Rice's integrals'. Together they form a unique fingerprint.

Cite this